How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Bruce Your Own Question
Dr. Bruce
Dr. Bruce, Veterinarian
Category: Dog
Satisfied Customers: 18771
Experience:  Small animal veterinarian with 15 years experience
14018973
Type Your Dog Question Here...
Dr. Bruce is online now

Dear I have a 13 year old Cavalier spaniel that weighs 9

Resolved Question:

Dear ***** I have a 13 year old Cavalier King Charles spaniel that weighs 9 kilos. That has had for the second time this year a problem with his glands. For treating this abscess which is located next to his anus our vet has prescribed Kesium 250mg and inflacam. He started taking this from Friday 1/2 of one tablet of kesuim with food in the morning and the remaining in the evening also with food. In addition once a day of liquid dose of inflacam for a 9 kilo dog with a pipete without food. Thursday when we brought him to the vet he received an injection of inflacam for the day. Since Saturday evening he has been vomitting several times. Should I stop with Kesium ? Any suggestion ? Many thanks in advance . Tania
Submitted: 10 months ago.
Category: Dog
Expert:  Dr. Bruce replied 10 months ago.

Hi. My name is***** Dr. Rebecca isn't online at this time. If it is ok, I can assist at this time. How long ago was his last vomit? Has he been on the Kesium before? It is an antibiotic combination that can cause vomiting as a side effect in some.

Customer: replied 10 months ago.
Just now again ! Yes before he was on Kesium and we never have had this issue ! I saw that Kesium 250mg is for the dog weighing 20kg !
Customer: replied 10 months ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Bruce replied 10 months ago.

Here in the US, our version of Kesium is Clavamox (it is amoxicillin and clavulonic acid too). When I'm using it on a 9 kg dog, I will dose it with the 125 mg tablet. So if the Kesium is 250 mg - 1/2 of it would be very similar in dosing to what I use. Could that still be very irritating to his stomach? For some, vomiting on it is a very problematic thing. Is he having any black stools or blood in the vomit?

Customer: replied 10 months ago.
No there is no black stools or blood ! Should we stop feeding the dog for a while and just give 1/2 Kesium ?
Customer: replied 10 months ago.
This what I found on Inflacam : Typical adverse reactions of NSAIDs such as loss of appetite, vomiting, diarrhoea, faecal occult blood, lethargy and renal failure have occasionally been reported. In very rare cases haemorrhagic diarrhoea, haematemesis, gastrointestinal ulceration and elevated liver enzymes have been reported.
Expert:  Dr. Bruce replied 10 months ago.

That is good that there are no black stools or blood. If these were seen, then the concern for a stomach ulcer would be higher. The Inflacam is an NSAID and the most common side effect of it are stomach ulcers. Could it be causing some irritation too? You posted your second response as I was typing mine. You're doing good on researching the medications he's on! I would say that the Kesium seems to be more suspect for vomiting though.

Expert:  Dr. Bruce replied 10 months ago.

As far as at home, the best thing you can do there in a situation like this with him is to stop both medications and to pull food and water for 6 hours to see if his stomach can settle down. After that, you can start to offer small amounts of water and then bland food like boiled chicken and white rice combination (1/3 chicken and 2/3 white rice) to see if he can keep that down. As far as the Kesium, that should be given with a meal ideally to help reduce its irritation potential. IF the vomiting continues, if he gets blood in the vomit or black stools, or if he's not improving - then could this all be due to something else?

Customer: replied 10 months ago.
Ok, many thanks for your advises . We will do as you suggesting and see if any improvement !
Expert:  Dr. Bruce replied 10 months ago.

I'm hoping for the best for this little guy. I really like the name Wilbur. Give him a belly rub for me and tell him to get better. Hopefully his anal glands will get cleared up and they can be a non-issue down the road.

Dr. Bruce and other Dog Specialists are ready to help you
Customer: replied 10 months ago.
Dr Bruce thank you , I will ! All the best .
Tania

Related Dog Questions